Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 11, NWS Lubbock, TX

March 22, 2019Castro County, Parmer County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Mar 22, 2019, 6:38 PM CDT for Castro County, Parmer County, Texas. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 22, 2019, 6:38 PM CDT (23:38 UTC)
Expired
Mar 22, 2019, 6:52 PM CDT
In force
14 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Castro County, TX, Parmer County, TX

The radar

The Cannon AFB radar (KFDX), 101 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 22, 3:12 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2019-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2019-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1433 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 6:21 PM CDT, 17 minutes earlier.

Area forecast discussion, Mar 22, 6:21 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
621 PM CDT Fri Mar 22 2019

.AVIATION...
A thunderstorm complex was moving across the extreme southern
Texas Panhandle early this evening. Some of these storms may
affect the KCDS terminal around 04-06Z but confidence is too low
to mention in the TAF at this time. Isolated storms will continue
to be a low possibility at KPVW and KLBB through the evening as
well. A cold front will move through the region after midnight
shifting winds to the west.

&&

.PREV DISCUSSION... /issued 313 PM CDT Fri Mar 22 2019/

DISCUSSION...
The upper level low currently over the 4 Corners region continues to
gain more of a negative tilt as it approaches the region. WV imagery
shows 2 main separate areas of lift associated with the low: 1 over
southern NM and the other over northeastern NM. The main area of
diffluence (currently over northeastern NM) is expected to remain
over the TX Panhandle as the upper low moves eastward. Today's
severe threat will be associated with this area of diffluence. The
secondary lift over southern NM is what will drive most convective
chances this afternoon and evening. While there is the potential for
thunderstorms to become severe across the FA, our northern zones
will have the best chance at seeing severe storms due to more
favorable upper level diffluence and less inhibition. The main
threats will be damaging straight line winds and large hail, though
a tornado or two cannot be ruled out. MLCAPE on average is
forecasted to be 1000-1500 J/kg.

Tomorrow will be on the breezy side as a surface low passes to our
north following the upper low. Otherwise tomorrow will be nice and
sunny with highs in the 70s. The forecast is relatively quiet Sunday
through mid/late next week as mostly upper ridging dominates the
region. The GFS tries to develop showers/thunderstorms under the
ridge axis late Tuesday into Wednesday, but aside from surface
moisture there is little to support any mention in the forecast.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

01
Hazardous weather outlook, Mar 22, 11:02 AM CDT, 7 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
1102 AM CDT Fri Mar 22 2019

TXZ021>044-230415-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
1102 AM CDT Fri Mar 22 2019

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and Tonight

Initiation of thunderstorms is expected to occur this afternoon
across the northwestern South Plains and the extreme southwestern
Panhandle across areas from Muleshoe to Friona, Bovina, and
Dimmitt, with the thunderstorms then expected to move eastward.
Initiation of thunderstorms will be more difficult, but still
possible, further southward into the South Plains. There is a
marginal to slight risk of some thunderstorms becoming severe
across the extreme southern Panhandle and the South Plains. Severe
thunderstorms will be capable of wind gusts to 60 mph and hail to
the size of golf balls. A tornado or two may also possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Elevated fire weather conditions are expected Saturday and Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested this afternoon and evening.

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.